Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 23, NWS Shreveport, LA

March 11, 2012Smith County, Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Mar 11, 2012, 8:38 AM CDT for Smith County, Wood County, Texas. It took effect at Mar 12, 2012, 1:00 AM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Mar 11, 2012, 8:38 AM CDT (13:38 UTC)
In effect from
Mar 12, 2012, 1:00 AM CDT
Expired
Mar 17, 2012, 8:33 AM CDT
In force
5 days
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Smith County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Mineola (MLAT2). The gauge peaked at 17.09 ft at Mar 14, 2012, 12:00 PM CDT.

actionminormoderate101503/1103/1203/1303/1403/1503/1603/1703/18
Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WGUS44 KSHV 111338
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 AM CDT SUN MAR 11 2012

TXC423-499-121338-
/O.NEW.KSHV.FL.W.0023.120312T0600Z-120316T1200Z/
/MLAT2.1.ER.120312T0600Z.120313T1800Z.120315T1800Z.NO/
838 AM CDT SUN MAR 11 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SABINE RIVER NEAR MINEOLA.
* FROM LATE TONIGHT TO FRIDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:15 AM SUNDAY THE STAGE WAS 13.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 15.6 FEET BY TUESDAY EARLY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON.
* IMPACT...AT 15.5 FEET...LOWLAND FLOODING PROBLEMS WILL GRADUALLY 
  DECREASE AND END AS RESERVOIR RELEASES CONTINUE FROM LAKE TOWAKONI.

$$
6 follow-up statements
464 
WGUS84 KSHV 121435
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CDT MON MAR 12 2012

TXC423-499-131435-
/O.EXT.KSHV.FL.W.0023.000000T0000Z-120315T1930Z/
/MLAT2.1.ER.120311T2045Z.120313T0000Z.120315T0130Z.NO/
935 AM CDT MON MAR 12 2012

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  915 AM MONDAY THE STAGE WAS 15.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.8 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING.


$$

19
107 
WGUS84 KSHV 131339
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 AM CDT TUE MAR 13 2012

TXC423-499-141339-
/O.EXT.KSHV.FL.W.0023.000000T0000Z-120317T0400Z/
/MLAT2.1.ER.120311T2045Z.120313T1800Z.120316T1000Z.NO/
839 AM CDT TUE MAR 13 2012

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 815 AM TUESDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY THIS
  TUESDAY AFTERNOON.  THE RIVER WILL FALL BELOW FLOOD STAGE DURING 
  FRIDAY MORNING.
* IMPACT...MINOR LOWLAND FLOODING.

$$
479 
WGUS84 KSHV 141412
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CDT WED MAR 14 2012

TXC423-499-151412-
/O.EXT.KSHV.FL.W.0023.000000T0000Z-120318T1200Z/
/MLAT2.1.ER.120311T2045Z.120314T1315Z.120317T1800Z.NO/
912 AM CDT WED MAR 14 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 815 AM WEDNESDAY THE STAGE WAS 17.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY EARLY AFTERNOON.
* IMPACT...MINOR LOWLAND FLOODING.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9575

$$
923 
WGUS84 KSHV 151436
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 AM CDT THU MAR 15 2012

TXC423-499-161436-
/O.EXT.KSHV.FL.W.0023.000000T0000Z-120319T0000Z/
/MLAT2.1.ER.120311T2045Z.120314T1930Z.120318T0600Z.NO/
936 AM CDT THU MAR 15 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 915 AM THURSDAY THE STAGE WAS 16.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SUNDAY MORNING.
* IMPACT...MINOR LOWLAND FLOODING.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9575

$$
976 
WGUS84 KSHV 161441
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 AM CDT FRI MAR 16 2012

TXC423-499-171441-
/O.EXT.KSHV.FL.W.0023.000000T0000Z-120318T1500Z/
/MLAT2.1.ER.120311T2045Z.120314T1930Z.120317T2100Z.NO/
941 AM CDT FRI MAR 16 2012

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 915 AM FRIDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY AFTERNOON.

&&

LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9575

$$
526 
WGUS84 KSHV 171333
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
833 AM CDT SAT MAR 17 2012

TXC423-499-171403-
/O.CAN.KSHV.FL.W.0023.000000T0000Z-120318T1500Z/
/MLAT2.1.ER.120311T2045Z.120314T1930Z.120317T1011Z.NO/
833 AM CDT SAT MAR 17 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SABINE RIVER NEAR MINEOLA TEXAS.
* AT 815 AM SATURDAY THE STAGE WAS 13.6 FEET. 
* FELL BELOW FLOOD STAGE AT 510 AM SATURDAY.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.1 FEET BY SUNDAY
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 11, 4:59 AM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 11, 4:59 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 AM CDT SUN MAR 11 2012

.DISCUSSION...
CUTOFF UPPER TROUGH OVER THE SW CONUS IS FINALLY BEGINNING TO
EJECT NEWD ACROSS THE HIGH PLAINS. SWLY FLOW ALOFT CONTINUES TO
BRING A RICH PLUME OF SUBTROPICAL MOISTURE OVER THE REGION. AT THE
SFC...A WARM FRONT WILL QUICKLY MIX NWD ACROSS THE AREA THIS
MORNING. A SFC TROUGH...DENOTED BY A WIND SHIFT TO THE SW AND A
SOMEWHAT DRIER AIRMASS...WILL APPROACH THE I-35 CORRIDOR. SLY SFC
WINDS WILL PROVIDE AMPLE MOISTURE THROUGHOUT THE COLUMN TO SUPPORT
WIDESPREAD SHWRS AND TSTMS FOR MOST OF TODAY. THE ONGOING PRECIP
AND CLOUD COVER WILL HELP TO LIMIT INSTABILITY. HOWEVER...AS THE
UPPER TROUGH EJECTS NE SHEAR PROFILES WILL BE SUPPORTIVE FOR A FEW
SEVERE TSTMS. BACKING SFC WINDS WITH THE APPROACH OF THE SFC
TROUGH WILL PROVIDE ENOUGH LOW LEVEL SHEAR TO SUPPORT A THREAT FOR
DAMAGING WINDS AND ISOLATED TORNADOES. PRECIP AND ASSOCIATED SVR
THREAT...SO BEGIN TO DIMINISH AFTER 00Z AS THE UPPER TROUGH AND
THE MAIN DYNAMICS MOVE NE AND AWAY FROM THE CWA.

REMAINDER OF THE FCST REMAINS RELATIVELY UNCHANGED. AFTER A BRIEF BREAK
FROM PRECIP LATE MONDAY AND EARLY TUESDAY...RAIN CHANCES RETURN
TO THE AREA AND WILL STAY IN THE FCST THROUGH THE REST OF THE
PERIOD. SWLY FLOW ALOFT...WHICH TYPICALLY IS VERY UNSETTLED
PATTERN FOR US...IS EXPECTED TO PERSIST FOR THE NEXT WEEK. THIS
WILL KEEP PLENTY OF SUBTROPICAL MOISTURE IN THE MID LEVELS. SLY
SFC WINDS WILL CONTINUE TO ADVECT WARM AND MOIST AIR NWD. A SERIES
OF WEAK UPPER DISTURBANCES WILL PASS OVER THE REGION PROVIDING
CONTINUED CHANCES FOR SHWRS AND TSTMS. MOST OF THESE IMPULSES WILL
BE RELATIVELY WEAK AND UNORGANIZED. DESPITE THE CONTINUED CHANCES
FOR RAIN AND CLOUD COVER...TEMPS ARE EXPECTED TO REMAIN WELL ABOVE
NORMAL FOR THE NEXT 7 DAYS. /09/

&&

.AVIATION...
WIDESPREAD SHOWERS AND ISOLATED TSTMS WERE BRINGING MVFR AND
OCCASIONAL IFR CIGS AND VISIBILITIES TO THE FOUR STATE REGION THIS
MORNING. MUCH OF THE CURRENT PRECIPITATION WILL MOVE NORTHEAST OF
THE AREA BY 12Z...BUT ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP
PRIOR TO 18Z...AS A WARM FRONT APPROACHES THE AREA FROM THE SOUTH.
SOME OF THIS CONVECTION COULD BE QUITE STRONG...CAUSING SURFACE WIND
GUSTS IN EXCESS OF 35 KTS AND MODERATE TO EXTREME TURBULENCE.
CONVECTION WILL CONTINUE TO AROUND 12/03Z BUT EXPECT WIDESPREAD
MVFR CIGS TO LINGER BEYOND 12/12Z. SURFACE WIND SOUTH TO SOUTHEAST
TODAY 10 TO 15 KTS...DIMINISHING TO LESS THAN 10 KTS AFTER 12/00Z.
/14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  60  81  61  79 / 100  90  20  10  20
MLU  71  64  79  61  80 / 100  90  30  10  20
DEQ  66  47  77  55  80 / 100  70  10  10  10
TXK  69  54  79  57  79 / 100  70  10  10  20
ELD  70  59  79  59  79 / 100  90  20  10  20
TYR  66  55  82  59  78 / 100  40  10  10  20
GGG  71  57  82  60  78 / 100  70  20  10  20
LFK  70  59  81  63  79 / 100  70  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/09/14
Hazardous weather outlook, Mar 11, 6:14 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 AM CDT SUN MAR 11 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
614 AM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS ACROSS THE
ENTIRE FOUR STATE REGION TODAY AND THIS EVENING. WIDESPREAD
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING FOR MUCH OF
THE DAY. THUNDERSTORMS SHOULD INCREASE IN INTENSITY AS A STRONG
UPPER LEVEL TROUGH BEGINS TO EJECT NORTHEAST ONTO THE PLAINS.
INSTABILITY MAY BE A LIMITING FACTOR. HOWEVER...LOW LEVEL WIND
SHEAR WILL BE STRONG ENOUGH TO SUPPORT A THREAT FOR DAMAGING WINDS
AND ISOLATED TORNADOES WITH THE STRONGEST STORMS. THUNDERSTORMS
SHOULD DIMINISH FROM WEST TO EAST LATER THIS EVENING.

IN ADDITION...A RICH SUPPLY OF MOISTURE WILL ALLOW FOR THE
POSSIBILITY OF LOCALLY HEAVY RAINFALL WITH RAINFALL AMOUNTS OF 1
TO 3 INCHES EXPECTED BY SUNDAY EVENING. COMBINED WITH RECENT HEAVY
RAINS...THIS MAY LEAD TO FLOODING OF SMALL STREAMS AND RIVERS AS
WELL AS LOCALIZED FLOODING IN OTHER FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SOUTHWESTERLY FLOW ALOFT WILL KEEP AN UNSETTLED WEATHER PATTERN IN
PLACE AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE OVER THE
REGION AND AN AMPLE SUPPLY OF MOISTURE REMAINS IN PLACE.
THEREFORE...A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN
THE FORECAST FOR MUCH OF THE UPCOMING WEEK. HOWEVER...NO
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:53 AM CDTAreal Flood WarningSHVCherokee, Smith3 hr
Mar 11, 12:56 PM CDTAreal Flood WarningSHVAngelina, Nacogdoches3 hr
Mar 11, 1:12 PM CDTAreal Flood WarningSHVHarrison, Panola, Rusk3 hr
Mar 11, 2:12 PM CDTTornado WarningSHVSabine, San Augustine, Shelby48 min
Mar 11, 3:01 PM CDTSevere Thunderstorm WarningSHVSabine, Shelby44 min
Mar 11, 3:55 PM CDTTornado WarningSHVSabine50 min
Mar 11, 4:56 PM CDTAreal Flood WarningSHVSabine, San Augustine3 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.